Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 5, NWS Hastings, NE
NWS Hastings, NE issued this red flag warning at Mar 12, 2014, 9:42 AM CDT for 8 counties in Nebraska; Phillips County, Rooks County, Kansas. It took effect at Mar 12, 2014, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 12, 2014, 9:42 AM CDT (14:42 UTC)
- In effect from
- Mar 12, 2014, 1:00 PM CDT
- Expired
- Mar 12, 2014, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Phillips County, KS, Rooks County, KS, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Kearney County, NE, Phelps County, NE
The radar
The Grand Island radar (KUEX), 82 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 2.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
329 WWUS83 KGID 121442 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 942 AM CDT WED MAR 12 2014 KSZ005-017-NEZ060-061-072>074-082>084-122245- /O.NEW.KGID.FW.W.0005.140312T1800Z-140313T0000Z/ PHILLIPS-ROOKS-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- FRANKLIN- 942 AM CDT WED MAR 12 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017...060...061...072...073...074...082... 083 AND 084... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...FALLING TO AROUND 20 PERCENT DURING THE AFTERNOON HOURS. * IMPACTS...THESE CONDITIONS WILL PROMOTE EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WESELY
2 follow-up statements
415 WWUS83 KGID 122045 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 345 PM CDT WED MAR 12 2014 KSZ005-017-NEZ060-061-072>074-082>084-130000- /O.CON.KGID.FW.W.0005.000000T0000Z-140313T0000Z/ PHILLIPS-ROOKS-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- FRANKLIN- 345 PM CDT WED MAR 12 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005... 017...060...061...072...073...074...082...083 AND 084... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 005 PHILLIPS AND FIRE WEATHER ZONE 017 ROOKS. IN NEBRASKA...FIRE WEATHER ZONE 060 DAWSON...FIRE WEATHER ZONE 061 BUFFALO...FIRE WEATHER ZONE 072 GOSPER...FIRE WEATHER ZONE 073 PHELPS...FIRE WEATHER ZONE 074 KEARNEY...FIRE WEATHER ZONE 082 FURNAS...FIRE WEATHER ZONE 083 HARLAN AND FIRE WEATHER ZONE 084 FRANKLIN. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS TO AROUND 30 MPH. * RELATIVE HUMIDITY...AROUND 20 PERCENT THROUGH EARLY EVENING. * IMPACTS...THESE CONDITIONS WILL PROMOTE EXPLOSIVE FIRE GROWTH AND MAKE ANY FIRES THAT DEVELOP VERY DIFFICULT TO CONTAIN. ANY OUTDOOR ACTIVITIES INVOLVING FLAMES OR POTENTIAL SPARKS ARE STRONGLY DISCOURAGED AND SHOULD BE POSTPONED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
878 WWUS83 KGID 122350 RFWGID URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 650 PM CDT WED MAR 12 2014 KSZ005-017-NEZ060-061-072>074-082>084-130100- /O.EXP.KGID.FW.W.0005.000000T0000Z-140313T0000Z/ PHILLIPS-ROOKS-DAWSON-BUFFALO-GOSPER-PHELPS-KEARNEY-FURNAS-HARLAN- FRANKLIN- 650 PM CDT WED MAR 12 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 005...017... 060...061...072...073...074...082...083 AND 084... WIND SPEEDS WILL CONTINUE TO DECREASE THIS EVENING AND RELATIVE HUMIDITY VALUES WILL INCREASE AS TEMPERATURES COOL AFTER DARK. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this red flag warning went out at Mar 12, 6:04 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Mar 12, 6:04 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 604 AM CDT WED MAR 12 2014 .UPDATE... ISSUED AT 600 AM CDT WED MAR 12 2014 ALTHOUGH THERE IS SOME QUESTION AS TO WHETHER THE SMATTERING OF RADAR ECHOES WORKING SOUTHWARD ACROSS THE EASTERN-MOST COLUMNS OF OUR NEBRASKA COUNTIES ARE REACHING THE GROUND...WILL GO AHEAD AND EXPAND THE AREAL COVERAGE OF SLIGHT CHANCE OF FLURRIES FARTHER SOUTHWARD TO COVER THIS POSSIBILITY JUST IN CASE...AND ALSO BEEF UP SKY COVER IN THIS AREA FOR A SHORT TIME. UNLESS TRENDS CHANGE...WOULD BE SURPRISED TO SEE THIS FLURRY POSSIBILITY LAST BEYOND 13Z/8AM. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 520 AM CDT WED MAR 12 2014 UNLESS A ROGUE FLURRY BRUSHES PARTS OF MAINLY THE EASTERN 1/3 OF THE NEB CWA THIS MORNING...CONFIDENCE REMAINS PRETTY HIGH IN A PRECIP-FREE 24 HOURS AS TEMPS REBOUND BACK ABOVE AVERAGE. SPEAKING OF TEMPS...HIGHS TODAY WERE ACTUALLY THE BIGGEST CHANGE FROM PREVIOUS FORECAST...AS THEY WERE CRANKED UP A SOLID 3-6 DEGREES. ONE NEGATIVE ASPECT OF THESE WARMER HIGHS AND ALSO LOWER DEWPOINTS IS THAT FIRE DANGER IS NOW EXPECTED TO REACH NEAR- CRITICAL LEVELS THIS AFTERNOON...AND THIS IS COVERED IN GREATER DETAIL IN A SEPARATE FIRE WEATHER SECTION BELOW. STARTING WITH THE HERE AND NOW...WATER VAPOR SATELLITE IMAGERY AND SHORT TERM MODEL DATA REVEALS FAIRLY SHARP NORTH-NORTHWESTERLY MID-UPPER LEVEL FLOW OVER THE CENTRAL PLAINS...ASSOCIATED WITH THE SOUTHEAST SIDE OF AN AMPLIFIED RIDGE AXIS ALIGNED FROM THE PACIFIC NORTHWEST INTO SOUTHWEST CANADA. MEANWHILE...THE SHORTWAVE TROUGH THAT BROUGHT A SMATTERING OF LIGHT RAIN AND/OR MAINLY NON- MEASURABLE SNOW TO VARIOUS PARTS OF THE CWA TUESDAY CONTINUES DEPARTING OFF TO THE SOUTHEAST...WITH ITS AXIS STRETCHED FROM LAKE SUPERIOR SOUTHWARD INTO EASTERN KS/WESTERN MO...AND ALL MEASURABLE PRECIP ASSOCIATED WITH IT NOW CENTERED OVER CENTRAL MO AND IL. MEANWHILE JUST TO THE SOUTH OF THE NORTHWEST CONUS RIDGE...A SOUTHERN STREAM LOW IS ACTUALLY RETROGRADING A BIT AND IS CENTERED OVER SOUTHERN NV. TURNING TO THE SURFACE...08Z OBJECTIVE ANALYSIS CONFIRMS THAT HIGH PRESSURE CONTINUES TO BUILD INTO THE CENTRAL PLAINS FROM THE WEST-NORTHWEST...IN THE WAKE OF THE DEPARTING SURFACE LOW THAT IS NOW WELL INTO THE SOUTHERN IN AREA. WITH THE DECREASING PRESSURE GRADIENT...SUSTAINED NORTHWEST BREEZES ARE NOW ONLY AVERAGING AROUND 10 MPH ACROSS MOST OF THE CWA. 11-3.9 MICRON SATELLITE IMAGERY CONFIRMS THAT SKIES OVER MUCH OF THE CWA ARE LARGELY CLEAR...ALTHOUGH A TRANSIENT BATCH OF MID LEVEL CLOUDS HAS RECENTLY STARTED WORKING SOUTHWARD MAINLY INTO EASTERN PORTIONS OF NEB ZONES. DESPITE THE LIGHT BUT FAIRLY STEADY BREEZES...THE PREDOMINANTLY CLEAR SKIES OVERNIGHT HAVE ALLOWED TEMPS TO DROP A TOUCH MORE THAN EARLIER EXPECTED...AND IT APPEARS MOST OF THE CWA WILL REALIZE LOWS IN THE 24-29 RANGE...WITH THE TYPICAL EXCEPTIONS OF COLDER SPOTS SUCH AS ORD WHICH EARLIER PLUNGED TO AROUND 20. LOOKING AHEAD NOW THROUGH THE EARLY MORNING AND DAYTIME HOURS...THE BIG PICTURE ALOFT INVOLVES THE CONTINUED DOMINANT INFLUENCE OF THE NORTHWEST CONUS RIDGE...AS THE LOCAL AREA REMAINS FAR ENOUGH WEST TO LARGELY MISS THE INFLUENCE OF REINFORCING SHORTWAVE TROUGHING DROPPING SOUTHWARD ACROSS MAINLY MN/EASTERN IA. MEANWHILE AT THE SURFACE...HIGH PRESSURE WILL WEAKEN SLIGHTLY AS THE DAY GOES ON...ALLOWING A SLOWLY-RELAXING PRESSURE GRADIENT BUT A CONTINUATION OF PREVAILING WEST-NORTHWEST WINDS THAT WILL AGAIN PICK UP IN INTENSITY...BUT CERTAINLY NOT TO THE MAGNITUDE OF YESTERDAY. GETTING INTO THE FINER DETAILS AND STARTING WITH THE FIRST FEW HOURS...VERY-SHORT TERM MODELS SUCH AS THE HRRR...AND ALSO RADAR DATA SUGGESTS THAT SOME VERY ISOLATED/ROGUE FLURRIES COULD BE INFILTRATING MAINLY THE NORTHEASTERN CWA...AND HAVE SLIPPED A SHORT-FUSED ISOLATED FLURRY MENTION INTO THIS AREA. AS FOR SKY COVER TODAY...MOSTLY SUNNY APPEARS TO BE THE PREVAILING THEME...AS A POTENTIALLY DECENT BATCH OF LOWER STRATUS LOOKS TO SLIDE JUST EAST OF THE CWA DOWN ACROSS FAR EASTERN NEB/WESTERN IA...WHILE ANY APPRECIABLE COVERAGE OF MID CLOUDS REMAINS NORTH OF THE AREA. MEANWHILE...DIURNAL MIXING LOOKS RATHER DEEP TODAY...UP INTO THE 800-750 MB RANGE PER NAM/RAP FORECAST SOUNDINGS. AS A RESULT...DESPITE THE MODEST PRESSURE GRADIENT...BREEZES WILL PICK UP FROM MID-MORNING THROUGH LATE AFTERNOON WITH SUSTAINED SPEEDS GENERALLY 15-23 MPH AND GUSTS GENERALLY UP INTO THE 25-30 MPH RANGE...BUT SLOWLY DECREASING THROUGH MID-LATE AFTERNOON. GIVEN THE EXPECTATION OF MOSTLY SUNNY SKIES...DEEP MIXING AND THE FAVORABLE DOWNSLOPE WIND COMPONENT...AND MODEST LOW LEVEL WARM AIR ADVECTION SUCH AS EVIDENT AT 850 MILLIBARS...RAISED HIGH TEMPS SEVERAL DEGREES AND ALSO LOWERED DEWPOINTS AT LEAST A FEW DEGREES FROM PREVIOUS. THE NET RESULT IS HIGHS NOW AIMED INTO THE 54-57 RANGE MOST AREAS...AND WITH THE 07Z RAP13 SUGGESTING THAT A FEW PLACES COULD EVEN FLIRT WITH 60. TURNING TO THIS EVENING/TONIGHT POST-00Z/7PM...THE MID/UPPER AIR PICTURE REMAINS PRETTY QUIET...AS LOW-AMPLITUDE RIDGING AND NORTHWESTERLY FLOW REMAINS IN PLACE WELL-DOWNSTREAM FROM A SHORTWAVE TROUGH TRAVERSING FAR SOUTHWEST CANADA/THE NORTHWEST CONUS. AT THE SURFACE...ONCE AFTERNOON BREEZES SETTLE DOWN...A FAIRLY CONSISTENT...GENERALLY WESTERLY 5-10 MPH WIND WILL PREVAIL THROUGH THE REMAINDER OF THE NIGHT IN A WEAK PRESSURE GRADIENT TO THE NORTH OF A RIDGE AXIS CENTERED OVER TX AND A FAIRLY STRONG LOW CENTERED SEVERAL HUNDREDS MILES NORTH INTO CANADA. CLOUD- WISE...AGAIN EXPECTING CLEAR/MOSTLY CLEAR...ALTHOUGH RIGHT AWAY EARLY IN THE EVENING THE NORTHEAST CWA COULD MAYBE CATCH A GLANCING BLOW OF MID LEVEL CLOUDS THAT SHOULD PRIMARILY TARGET FAR NORTHEAST NEB INTO IA. GIVEN A SOMEWHAT SIMILAR CLOUD/WIND SETUP TO THE ONGOING NIGHT...WOULD NOT BE SURPRISED TO SEE SOME SPOTS DIP A BIT COLDER THAN THE CURRENT FORECAST INDICATES. HOWEVER...GIVEN THAT THE EVENING WILL START OUT MILDER THAN TONIGHT DID...MADE VERY LITTLE CHANGE TO PREVIOUS LOWS...AIMING FOR A GENERAL RANGE OF 26-30 DEGREES. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 520 AM CDT WED MAR 12 2014 MAIN CONCERN WILL BE FIRE WEATHER ISSUES FOR THURSDAY. WE START OUT THE EXTENDED FORECAST WITHIN SPLIT FLOW. WITH JETS WELL NORTH AND SOUTH...UPPER LEVEL WIND WILL BE WEAK. PATTERN TO THE WEST WILL BE COMPLEX AS A CUTOFF LOW IN THE SOUTHWESTERN UNITED STATES DISRUPTS A WESTERN AMPLIFIED RIDGE. AT THE SURFACE...THURSDAY COULD BE A REAL CONCERN FOR FIRE WEATHER ISSUES WITH LOW HUMIDITY AND BREEZY SOUTHWEST WIND. THE WIND WILL BE THE MAIN LIMITING FACTOR HERE...AS WIND AT THE MIXING HEIGHT MAY NOT QUITE BE STRONG ENOUGH TO GIVE STRONG ENOUGH GUSTS TO PUSH US OVER THE TOP OF HAVING FULL BLOWN CRITICAL FIRE DANGER. NUMERICAL MODELS CONTINUE TO INDICATE THAT THE CUTOFF LOW OVER THE SOUTHWESTERN UNITED STATES WILL BECOME AN OPEN WAVE...HEADING TOWARD THE SOUTHERN PLAINS ON FRIDAY. MEANWHILE A WAVE OVER THE NORTHERN PLAINS WILL SWING INTO THE GREAT LAKES. SPLIT FLOW WILL ENSURE THAT WE STAY DRY THROUGH SATURDAY...ALTHOUGH A STRONG UPPER LEVEL JET WILL BE ENTERING THE PACIFIC NORTHWEST. BY LATE SATURDAY NIGHT...WE COULD BE NEAR THE LEFT FRONT QUADRANT OF THIS JET AS IT CURVES SOUTH...HELPING TO GIVE US A SHOT AT SOME PRECIPITATION...ESPECIALLY IN OUR SOUTHEAST WHERE THERE IS MORE MOISTURE. IT LOOKS LIKE IT WILL BE WARM ENOUGH TO SUPPORT ALL RAIN IF WE WERE TO GET PRECIPITATION. NUMERICAL MODELS ARE OUT OF PHASE BY MONDAY. CONFIDENCE IS RATHER LOW THAT FAR OUT...BUT KEPT A SLIGHT CHANCE OF RAIN MONDAY NIGHT IN OUR NORTHEAST...CLOSER TO WHERE THE BEST LIFT IS INDICATED BY ENSEMBLES...HOWEVER...TRENDS ARE COMING IN LATER FOR TIMING...AND THIS CHANCE OF PRECIPITATION MAY HAVE TO BE PUSHED LATER IN FUTURE FORECASTS. AS FOR TEMPERATURES...I GENERALLY KEPT NEAR THE TEMPERATURES FROM THE PREVIOUS FORECAST FOR THURSDAY...EXCEPT RAISING THEM A BIT IN OUR SOUTHWEST DUE TO ANTICIPATED LOWER DEWPOINTS. FOR FRIDAY...I RAISED TEMPERATURES CONSIDERABLY GIVEN THE 850 MB TEMPERATURES PREDICTED. FOR DEWPOINTS...I ALSO WENT CONSIDERABLY LOWER THAN MODEL OUTPUT FOR BOTH THURSDAY AND FRIDAY...GIVEN STATICALLY POOR PERFORMANCE OF MODELS AS OF LATE. THIS GIVES US A CONSIDERABLY LOWER RELATIVE HUMIDITY THAN PREVIOUSLY PREDICTED AS WELL. && .AVIATION...(FOR THE 12Z KGRI TAF THROUGH 12Z THURSDAY MORNING) ISSUED AT 600 AM CDT WED MAR 12 2014 CONFIDENCE IS RATHER HIGH IN VFR CEILING/VISIBILITY THROUGH THE NEXT 24 HOURS...WITH MOSTLY CLEAR SKIES AND ONLY A LIMITED COVERAGE OF PASSING MID LEVEL CLOUDS...AND NEARLY ZERO RISK OF PRECIPITATION. SURFACE WINDS WILL PREVAIL FROM A WEST TO NORTHWEST DIRECTION...WITH SPEEDS BOTH EARLY THIS MORNING AND AGAIN TONIGHT ONLY AVERAGING AROUND 10KT OR LESS. HOWEVER...AN EXCEPTION TO THESE LIGHT WINDS WILL OCCUR THROUGH THE BALANCE OF THE DAY ESPECIALLY BETWEEN 15Z-23Z. ALTHOUGH CERTAINLY NOT AS WINDY AS YESTERDAY WAS...SUSTAINED WINDS DURING THIS TIME WILL AVERAGE 15-20KT WITH GUST POTENTIAL TO AROUND 25KT. && .FIRE WEATHER... ISSUED AT 500 AM CDT WED MAR 12 2014 THESE NEXT FEW DAYS CERTAINLY BARE WATCHING FOR AT LEAST A FEW HOURS OF NEAR-CRITICAL AFTERNOON FIRE DANGER...WITH CRITICAL THRESHOLDS LOCALLY DEFINED AS THE OVERLAP OF SUSTAINED WINDS/GUSTS OF 20/25 MPH AND RELATIVE HUMIDITY (RH) OF 20 PERCENT OR LOWER FOR 3+ HOURS. STARTING WITH TODAY...WHAT EARLIER APPEARED TO BE A RELATIVELY "SAFE" DAY HAS NOW TRENDED WELL INTO NEAR-CRITICAL TERRITORY NOW THAT TEMPERATURES WERE RAISED/DEWPOINTS LOWERED SEVERAL DEGREES. THE LATEST FORECAST NOW BRINGS RH VALUES WELL INTO THE 20-25 PERCENT RANGE ESPECIALLY ACROSS KS ZONES AND WEST OF HIGHWAY 281 IN NEBRASKA...AND SOME MODELS SUCH AS THE RAP13 SUGGEST THAT RH VALUES MAY FALL ABOUT 5 PERCENT FARTHER YET. FORTUNATELY...EVEN IF RH'S DO END UP LOWER THAN ADVERTISED AND INTO CRITICAL RANGE...IT APPEARS THAT WIND SPEEDS WILL GENERALLY BE ON A VERY SLOW DECLINE AS THE AFTERNOON WEARS ON...AND DURING THE 2-3 HOUR PERIOD OF LOWEST RH VALUES THE CORRESPONDING SUSTAINED WIND SPEEDS ARE ONLY EXPECTED TO AVERAGE 15-20 MPH AND GUSTS 20-25 MPH...WHICH IS ROUGHLY 5 MPH SHORT OF SOLID FIRE WEATHER HEADLINE CRITERIA. ALL OF THESE FACTORS BEING CONSIDERED...ALTHOUGH THE LATEST FORECAST DOES NOT SUPPORT A FORMAL FIRE HEADLINE ISSUANCE...IT NOW CERTAINLY JUSTIFIES A HAZARDOUS WEATHER OUTLOOK OF NEAR-CRITICAL FIRE DANGER...ESPECIALLY GIVEN THE RECENT HISTORY OF GRASS FIRES WITHIN PARTS OF THE AREA. TURNING TO THURSDAY...WITH A SURFACE TROUGH JUST TO THE WEST...SOUTHWEST WIND WILL INCREASE AS STEEP LOW-LEVEL LAPSE RATES DEVELOP. THE SOUTHWEST WIND WILL HELP DRY THE AIR OUT ALONG WITH MIXING UP TO POTENTIALLY AROUND 800 MB. WIND AT THE MIXING HEIGHT COULD BE JUST ENOUGH TO PUT US INTO NEAR-CRITICAL FIRE DANGER...ESPECIALLY THE FARTHER WEST AND SOUTHWEST ONE IS. FORECAST RELATIVE HUMIDITY IS AS LOW AS 10 PERCENT IN OUR FAR SOUTHWEST CORNER. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && UPDATE...PFANNKUCH SHORT TERM...PFANNKUCH LONG TERM...HEINLEIN AVIATION...PFANNKUCH FIRE WEATHER...PFANNKUCH/HEINLEIN
Hazardous weather outlook, Mar 12, 4:44 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 444 AM CDT WED MAR 12 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 444 AM CDT WED MAR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THIS AFTERNOON...THE COMBINATION OF WIND GUSTS TO AROUND 25 MPH AND RELATIVE HUMIDITY VALUES FALLING INTO THE 20 TO 25 PERCENT RANGE WILL RESULT IN NEAR-CRITICAL FIRE DANGER ACROSS MUCH OF THE OUTLOOK AREA...ESPECIALLY IN NORTH CENTRAL KANSAS AND WEST OF HIGHWAY 281 IN NEBRASKA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NEAR-CRITICAL FIRE DANGER WILL AGAIN OCCUR THURSDAY AFTERNOON AND EARLY EVENING ACROSS THE ENTIRE OUTLOOK AREA...WITH LOW HUMIDITY AND BREEZY SOUTHWEST WINDS. THE AREA MOST FAVORED FOR NEAR-CRITICAL FIRE DANGER WILL BE ALONG AND WEST OF HIGHWAY 14...AND INCLUDING NORTH CENTRAL KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) PFANNKUCH/HEINLEIN
In the hours before
Local storm report, Mar 12, 7:20 AM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
720 AM CDT WED MAR 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 AM NON-TSTM WND GST 9 WNW OSCEOLA 41.23N 97.71W
03/11/2014 M54.00 MPH POLK NE MESONET
1157 AM NON-TSTM WND GST 6 S GLENVIL 40.42N 98.25W
03/11/2014 M55.00 MPH CLAY NE MESONET
1236 PM NON-TSTM WND GST 3 WSW OHIOWA 40.40N 97.50W
03/11/2014 M59.00 MPH FILLMORE NE MESONET
1255 PM NON-TSTM WND GST YORK AIRPORT 40.90N 97.62W
03/11/2014 M53.00 MPH YORK NE AWOS
0135 PM NON-TSTM WND GST PHILLIPSBURG AIRPORT 39.74N 99.32W
03/11/2014 M52.00 MPH PHILLIPS KS AWOS
&&
PEAK WIND GUSTS 50 MPH AND ABOVE YESTERDAY. MESONET STATIONS MAY NOT
NECESSARILY CONFORM TO NWS/FAA SITING OR HEIGHT STANDARDS.
HALBLAUBNearby
Red Flag Warnings in Nebraska, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.